Methylcobalamin is known more commonly as vitamin B12 and is found in a number of food products. Some people also chose to take it as a supplement but it is important to be aware of the potential side effects that come with this substance.
Methylcobalamin is known more simply as vitamin B12 and is required by the human body to keep the bodies nerve cells in good condition and also to produce new DNA. DNA is essential for determining our looks and how efficiently our bodies function. Methylcobalamin should be consumed and integrated into our diets but some people chose to top up their intake by taking B12 supplements. There are a number of natural sources of the vitamin such as in the food types shellfish, dairy, fish and meat. Methylcobalamin is encouraged by health institutes to be consumed daily in order to maintain and improve cellular health but when taken in too high amounts it does have potential to cause side effects.
The side effects caused by methylcobalamin do not affect everyone and only occur in rare cases and when the vitamin has been consumed in large amounts. The first potential side effects that have been known to occur occasionally is an itchy rash. Small pustules develop on the skin as a result of the rash and it can be very irritating. Not only is the rash itchy but also it can stay for as long as four months after the supplements were consumed.
When an individual takes high amounts of a methylcobalamin supplement, it can lead to a condition known as polycythemia vera. This is a condition whereby the bone marrow begins to produce too many red blood cells causing an imbalance in the make up of the blood. Furthermore taking a supplement to correct the balance of methylcobalamin found in the body can lead to a shortage of potassium, a condition known as hypokanemia, which can be extremely serious and even lead to death.
When considering having angioplasty all supplements containing methylcobalamin should be stopped. It is also advisable to discuss with your doctor what other medications or supplements should be discontinued before undergoing the procedure. The reason B12 or methylcobalamin should be stopped is that it is one of the substances that is contained in the intravenous drip and so could lead to an overdose.
Share it with your friends!Copy to clipboard